Ministry of Food and Drug Safety prepares unification plan for futile matters…opinion inquiry until December 4
Levetiracetam, an epilepsy treatment, is attracting attention because it causes adverse reactions such as hypersensitivity to stimulation and aggression.
On the 20th, the Ministry of Food and Drug Safety prepared a plan to unify and adjust the approval requirements for 68 items, including ‘Keprephol Tablet 500 mg (Levetiracetam)’, based on the safety and efficacy review of ‘Levetiracetam oral-injection single drug’, and will release it in December. Opinion inquiry will be conducted until the 4th.
Among the precautions for use, careful administration has been newly added.
First, the drug can cause psychotic symptoms and behavioral abnormalities, including irritability and aggression, and should be monitored for the development of psychiatric signs indicating significant mood and personality changes. If such behavior is recognized, dosage adjustment or gradual discontinuation of the drug should be considered. advised.
In addition, if seizure worsening is reported at the beginning of administration of the drug or when the dose is increased, a doctor should be consulted immediately. It is added that lack of efficacy of this drug or worsening seizures has been reported in patients with epilepsy related to sodium voltage-gated channel alpha subunit 8 mutation. done.
In addition, as ECG QT interval prolongation was rarely reported in post-marketing surveillance, caution was advised to be used in patients with QTc interval prolongation, patients taking concomitant drugs that affect the QTc interval, and patients with heart disease or electrolyte disorders.
In addition, gait disturbance, worsening seizures, delirium, and obsessive-compulsive disorder were newly added to the adverse reactions collected after marketing.
In terms of post-marketing adverse events with detailed descriptions, it was added that cases of encephalopathy generally occurred early in the course of treatment but recovered after discontinuation of the drug for several days to several months, and that there is evidence suggesting a potential predisposition to neuroleptic malignant syndrome in Japanese patients.
In addition, rhabdomyolysis and increased blood CPK were more prevalent in Japanese patients compared to non-Japanese patients, and very rare cases of obsessive-compulsive disorder were observed in patients with a history of obsessive-compulsive disorder or mental disorders.
Copyright © News The Voice Healthcare. Reproduction and redistribution prohibited.